Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 31, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 8, 2008, 9:13 PM EDT for Louisa County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2008, 9:13 PM EDT (01:13 UTC)
- Expired
- May 8, 2008, 9:46 PM EDT
- In force
- 33 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Louisa County, VA
The radar
The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 8:38 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 090114
TORAKQ
VAC109-090200-
/O.NEW.KAKQ.TO.W.0031.080509T0113Z-080509T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
913 PM EDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1000 PM EDT
* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF LOUISA...MOVING NORTHEAST AT 19 MPH.
* THE TORNADO WILL BE NEAR...
LOUISA BY 925 PM EDT...
MINERAL BY 935 PM EDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
EASTERN VIRGINIA.
LAT...LON 3810 7785 3804 7774 3803 7774 3803 7773
3801 7769 3789 7800 3793 7810 3812 7793
TIME...MOT...LOC 0113Z 239DEG 16KT 3794 7803
$$
BROWN2 follow-up statements
000
WWUS51 KAKQ 090136
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 PM EDT THU MAY 8 2008
VAC109-090200-
/O.CON.KAKQ.TO.W.0031.000000T0000Z-080509T0200Z/
LOUISA VA-
935 PM EDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN LOUISA COUNTY...
AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MINERAL...MOVING
NORTHEAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
WARES CROSSROADS BY 945 PM EDT...
WARES CROSSROADS BY 950 PM EDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
EASTERN VIRGINIA.
LAT...LON 3810 7784 3808 7782 3805 7775 3803 7774
3797 7791 3800 7804 3812 7793
TIME...MOT...LOC 0135Z 228DEG 19KT 3801 7792
$$
BROWN000
WWUS51 KAKQ 090146
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
946 PM EDT THU MAY 8 2008
VAC109-090154-
/O.CAN.KAKQ.TO.W.0031.000000T0000Z-080509T0200Z/
LOUISA VA-
946 PM EDT THU MAY 8 2008
...THE TORNADO WARNING FOR NORTHEASTERN LOUISA COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
EASTERN VIRGINIA.
LAT...LON 3810 7784 3808 7782 3805 7775 3803 7774
3797 7791 3800 7804 3812 7793
TIME...MOT...LOC 0144Z 228DEG 19KT 3804 7787
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 8, 7:12 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 8, 7:12 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT THU MAY 8 2008
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE
WEST TONIGHT...THEN CROSS THE AREA ON FRIDAY. HIGH PRESSURE WILL
BRIEFLY BUILD IN FOR SATURDAY...THEN ANOTHER LOW PRESSURE SYSTEM
WILL AFFECT THE REGION SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HV UPDATED GRIDS/DIGITAL DB AS PER LATEST SAT/RADAR TRENDS. SLOWED
INCREASE IN POPS UNTIL AFTER 02Z IN THE NW CWA...CLOSER TO
MIDNIGHT INTO SE VA. COULD HAVE SOME ISO DISCRETE CELLS POPPING
UP BETWEEN NOW AND 02Z...BUT THEYLL BE BETTER HANDLED BY
NOWCASTS/SPS ANYHOW. MUCH OF THE CWA SHUD STAY PCPN FREE THRU MID-
EVENING.
LINE OF CONVECTION BEGINNING TO BECOME A BIT MORE ORGANIZED OVER
FAR WESTERN VA/EASTERN WV...AHEAD OF MIDLVL LOW. LAPS DERIVED
SBCAPE VALUES RUNNING IN THE 12-15K RANGE WEST OF I-95...WHERE
SOME LATE AFTERNOON CLEARING HAS SERVED TO DESTABILIZE THINGS A
BIT. AS NOTED BY SPC THIS EVENING...VAD WIND PROFILES ACROSS THE
REGION SHOWING GOOD AMOUNT OF VEERING WITH HGT...WHICH WOULD
PORTEND TO A FEW DAMAGING WIND GUSTS BY LATER THIS EVENING AS SFC
LOW APPROACHES. ISSUE NEW HWOAKQ EARLIER...AND DID NOTE WIND/HAIL
THREAT...AS WELL AS THE CHC FOR AN ISOLATED TORNADO...GIVEN
SREF/RUC PROG OF LLVL SHEAR/HELICITY VALUES...SPECIFICALLY WITH S TO
SE FLOW AHEAD OF FRONT.
MAIN ACTION ARRIVES OVRNGT...AS LO PRES FM WRN TN ENTERS/CRSS THE
MTNS. LEADING EDGE OF CNVTN FM THAT SYS MVG THROUGH CNTRL TN/NRN
AL...AND TMG IS ABT 8-10 HRS FM ARRIVING ACRS WRN SXNS OF FA. AXIS
OF HIER INSTABILITY TO ENTER/CRS THE RGN AFT 02-04Z THROUGH THE
REST OF THE NGT...JUST A QUESTION ON HOW STRNG CNVTN WOULD BE.
DESPITE NGTTM HRS...DYNAMIC FORCING DECENT...SO CANNOT RULE
STRNG/SVR CNVTN (GSTY WNDS). LO LCLS/ENHANCED BLYR HELICITY SUGG
PTNTL FOR SPINUPS AS WELL. SATURATED SNDGS...AND AXIS OF PWS
1.5-1.75 MVG ACRS FA...SO WL INCLD LCLLY HVY RA. LO TEMPS IN THE
60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SFC LO PRES PASSES ACRS FAR NRN AREAS OF FA FRI MRNG...THEN OFF
SRN NJ CST IN THE AFTN. TRAILING CDFNT TO REACH SE VA/NE NC
ERY/MID AFTN HRS. WL HV LIKELY OR BETTER POPS FOR THE MRNG HRS
MOST PLCS...CONTG MENTION OF LCLLY HVY RA (QPF 1-3 IN...ESP VA/MD
CTYS IN FA). LINGERING/SCTD CNVTN PSBL W/ CDFNTL PASSAGE SE VA/NE NC
DURG THE AFTN (PTNTLLY STRNG/SVR?). TOUGH CALL ON DRYING/CLRG FRI
NGT...AS A 2ND/WKR SYS DIVES THROUGH RGN FM THE NW. HV KEPT
P/MCLDY INTO SAT MRNG W/ AT LEAST SLGT CHC POPS (THOUGH MOD/HVY RA
THREAT WL BE OVR BY THAT TM). BY THAT 2ND SYS SAT AFTN/NGT...MR
DEFINITIVE PD OF DRYING XPCTD.
HI TEMPS FRI FM THE UPR 60S (LWR MD ERN SHR) TO MID/UPR 70S (SRN
VA/NE NC)...LOWS FRI NGT IN THE 40S TO MID 50S...THEN 60S TO LWR 70S
XPCTD SAT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ANOTHER LOW PRES SYSTEM WILL AFFECT THE REGION ON SUNDAY WHICH WL
LIKELY TRIGGER SHOWERS/TSTMS. LINGERING WITH -RW INTO MONDAY. AMS
WILL BE RELATIVELY UNSTABLE THROUGHOUT THE PERIOD BUT DO NOT
EXPECT PROLOGED WIDESPREAD RAIN AFTER MONDAY BUT ENOUGH TO HAVE AT
LEAST SLIGHT CHCS INTO WEDNESDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FIRST BAND OF SHOWERS HAS MOVED THOUGH CENTRAL VA WITH VFR CONDS
AT RIC...CSTL PLAINS SITES WILL SEE TEMPO MVFR INTO EARLY EVE. THE
MAIN AREA OF SHWRS/TSRA WILL APPROACH BY LATE EVE WITH MVFR
CONDITIONS DECREASING TO IFR AS HEAVIER SHWRS MOVE OVER...MVR/IFR
WILL PERSIST INTO FRI.
DRYING/BREEZY AS WINDS TURN WNW BY MIDDAY FRI FROM W TO E (LWR
CIGS/VSBY LINGERING LONGEST AT THE COAST). MAINLY VFR CONDITIONS
AGAIN UNTIL NEXT SYSTEM SUNDAY/SUNDAY NIGHT.
&&
.MARINE...
IN ANTICIPATION OF THE STRONG COLD FRONT THAT WILL CROSS THE REGION
LATER THIS EVENING AND OVERNIGHT...HAVE DECIDED TO RAISE THE SCA
FLAGS FOR ALL OF OUR BAY AND COASTAL WATERS INTO FRI AFTN/EVE. OF
COURSE THIS MAY NEED TO BE MODIFIED PENDING HOW THINGS SHAPES UP. AT
ANY RATE...HAVE BUMPED UP THE WINDS A TAD WITH THIS PACKAGE. WINDS
WILL BECOME MORE BREEZY AS THE FRONT APPROACHES (SOUTHERLY) AND WITH
ITS PASSAGE (NORTHWESTERLY). SEAS WILL PRIMARILY BE IN THE 5 TO 6 FT
RANGE WHILE WAVES IN THE BAY PEAKING NEAR 3 FT..HIGHER IN THE SRN
BAY NR THE MOUTH.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...ALB/MAM
NEAR TERM...ALB/MAM
SHORT TERM...ALB
LONG TERM...KLL
AVIATION...CY
MARINE...KLLHazardous weather outlook, May 8, 8:47 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 847 PM EDT THU MAY 8 2008 ANZ650-652-654-656-658-091100- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 847 PM EDT THU MAY 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS EVENING INTO EARLY FRIDAY MORNING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME STORMS MAY REACH CONTAIN DAMAGING WINDS IN EXCESS OF 35 KNOTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021>025-VAZ099-100-091100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 847 PM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME STORMS COULD APPROACH SEVERE LIMITS...WITH DAMAGING WIND GUSTS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630>633-091100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 847 PM EDT THU MAY 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS EVENING INTO EARLY FRIDAY MORNING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...SOME STORMS MAY CONTAIN DAMAGING WINDS IN EXCESS OF 35 KNOTS AND HAIL. AN ISOLATED WATERSPOUT WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>017-030>032-102-VAZ077-078-084>086-089>098-091100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 847 PM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL REDEVELOP AND MOVE ACROSS THE AREA LATE THIS EVENING...PERSISTING INTO THE PREDAWN HOURS FRIDAY MORNING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...SOME STORMS COULD REACH STRONG TO SEVERE LIMITS AFTER SUNSET TONIGHT...AS THESE STORMS DEVELOP AND MOVE NORTHEAST INTO THE REGION. LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARD WITH ANY STORMS THAT DEVELOP THIS EVENING. ADDITIONALLY...THERE WILL BE THE RISK FOR AN ISOLATED TORNADO OR TWO OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. VAZ048-049-060>076-079>083-087-088-091100- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX- 847 PM EDT THU MAY 8 2008 ...TORNADO WATCH 283 IN EFFECT UNTIL 3 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. 05
In the hours before
Special weather statement, May 8, 7:19 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 719 PM EDT THU MAY 8 2008 VAZ048-049-090015- FLUVANNA VA-LOUISA VA- 719 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA PIEDMONT... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF PALMYRA...OR ABOUT 14 MILES WEST OF FORK UNION...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ANTIOCH AT 730 PM EDT...CUNNINGHAM AT 740 PM EDT...WILDWOOD AT 745 PM EDT...TROY AT 750 PM EDT...ZION CROSSROADS AT 755 PM EDT...FERNCLIFF AT 800 PM EDT. WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 05
Local storm report, May 8, 8:20 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
820 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 1 SE SCOTTSVILLE 37.79N 78.48W
05/08/2008 E1.00 INCH FLUVANNA VA TRAINED SPOTTER
&&
MONTEFUSCOLocal storm report, May 8, 8:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
851 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL PALMYRA 37.86N 78.26W
05/08/2008 E1.00 INCH FLUVANNA VA LAW ENFORCEMENT
NICKEL TO QUARTER HAIL REPORTED AT FLUVANNA SHERIFFS
OFFICE.
&&
MONTEFUSCOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:20 PM EDT | Tornado Warning | AKQ | Fluvanna, Louisa | 55 min |
| May 9, 12:50 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 40 min |
| May 9, 1:35 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg | 40 min |
| May 9, 2:15 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 45 min |
| May 9, 2:29 AM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 31 min |
| May 9, 3:11 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 34 min |
| May 9, 3:31 AM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 33 min |
| May 9, 4:49 AM EDT | Areal Flood Advisory | AKQ | Caroline, Charles City, Chesterfield, Essex, Gloucester, Goochland and 14 more | 3 hr |
| May 9, 5:11 AM EDT | Tornado Warning | AKQ | Gloucester, Lancaster, Middlesex | 34 min |
| May 9, 5:20 AM EDT | Special Marine Warning | AKQ | 55 min | |
| May 9, 5:24 AM EDT | Tornado Warning | AKQ | King and Queen, King William, New Kent | 36 min |
| May 9, 5:36 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Henrico, James City, King William, New Kent, Prince George | 24 min |
| May 9, 5:51 AM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 3 hr |
| May 9, 6:01 AM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, Lancaster, Mathews, Middlesex and 1 more | 29 min |
| May 9, 6:14 AM EDT | Special Marine Warning | AKQ | 61 min | |
| May 9, 6:31 AM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex | 14 min |
| May 9, 7:32 AM EDT | Special Marine Warning | AKQ | 58 min | |
| May 9, 7:33 AM EDT | Special Marine Warning | AKQ | 87 min | |
| May 9, 7:37 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 28 min |
| May 9, 7:49 AM EDT | Special Marine Warning | AKQ | 56 min | |
| May 9, 8:47 AM EDT | Special Marine Warning | AKQ | 58 min | |
| May 9, 9:12 AM EDT | Special Marine Warning | AKQ | 63 min | |
| May 9, 9:41 AM EDT | Special Marine Warning | AKQ | 64 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.